MAUDE Adverse Event Report: ALPHATEC SPINE, INC. LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL); HXX

ALPHATEC SPINE, INC. LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL); HXX
Model Number 87011
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the pelvic screw is not possible.The explanted device has been discarded by the user facility.Neither the identifying part and/or lot number have been provided.The second screwdriver reported is of the same product part number but contains a separate manufacturing lot number : 7405101r1 manufactured 3/2/2015.Evaluation of the returned drivers found that the distal tips of both instruments had fractured and became separated.Inspection under magnification revealed circular fracture lines indicative of a torsional overload.The detached tips were both recovered from the patient and discarded by the user facility.
 
Event or Problem Description
Pelvic screw broke near head about 90mm in.Two screwdrivers were broken during insertion and removal.Ez out eventually removed the broken screw.Event caused an hour delay in the case.

Brand Name
LOCKING POLYAXIAL SCREWDRIVER (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7845838
Report Number2027467-2018-00064
Device Sequence Number13765353
Product Code HXX
UDI-Device Identifier00844856069565
UDI-Public(01)00844856069565(10)MC4163503
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number87011
Device Catalogue Number87011
Device Lot NumberMC4163503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;